Please enter verification code
Existence and Uniqueness of Entropy Solution for an Elliptic Problem with Nonlinear Boundary Conditions and Measure-data
American Journal of Applied Mathematics
Volume 7, Issue 4, August 2019, Pages: 114-126
Received: Jul. 15, 2019; Accepted: Aug. 29, 2019; Published: Sep. 16, 2019
Views 672      Downloads 189
Arouna Ouedraogo, Department of Mathematics, Norbert Zongo University, Koudougou, Burkina Faso
Article Tools
Follow on us
In this paper, we study a class of elliptic equations on a bounded domain with nonlinear boundary conditions of type graph and measure - data. First of all, give some spaces and basic assumptions. Next, we apply the classical variational approach. So, we need an essentially bounded estimate on the solution, which is not evident to obtain directly in our problem. The obstacles which we encounter is that we cannot get rid of the non-linear term evaluated as a zero gradient and it appear at the boundary, for the part of the measure-data, a term which cannot vanish, when one uses the integration by parts formula. To overcome this difficulties, we first redefine and extend the function which appears in the third Leray-Lions-type conditions and we add a penalization term on the boundary. Secondly, we consider a smooth domain in order to work with the Sobolev spaces that are the closure of indefinitely differentiable and null functions on the bounary, and to going back later to the classical Sobolev space. Then, we assume that the domain is extensible. Next, we obtain a priori estimates and convergence results in the approach problem, which allow us to delete the penalization term. To finish, we introduce a notion of entropy solution for our main problem and prove that it is the limit of the solution obtained in the variational case.
Elliptic Problem, Entropy Solution, Nonlinear Boundary Conditions, Graph, Measure-data
To cite this article
Arouna Ouedraogo, Existence and Uniqueness of Entropy Solution for an Elliptic Problem with Nonlinear Boundary Conditions and Measure-data, American Journal of Applied Mathematics. Vol. 7, No. 4, 2019, pp. 114-126. doi: 10.11648/j.ajam.20190704.13
Copyright © 2019 Authors retain the copyright of this article.
This article is an open access article distributed under the Creative Commons Attribution License ( which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
H. W. Alt, S. Luckhaus; Quasilinear Elliptic-Parabolic Differential Equations, Math. Z. 183 (1983), 311-341.
K. Ammar, Solutions entropiques et renormalisées de quelques E. D. P non linaires dans L1, Thesis, Strasbourg, 2003.
F. Andreu, J. M. Mazon, S. Segura de L´eon, J. Toledo, Quasi-linear elliptic and parabolic equations in L1 with nonlinear boundary conditions, Adv. Math. Sci. Appl. 7, No. 1 (1997), 183-213.
B. Andreianov, F. Bouhssis, Uniqueness for an elliptic-parabolic problem with Neumann boundary condition, J. Evol. Equ. 4 (2004), no. 2, 273-295.
V. Barbu, Nonlinear semigroups and Differential Equations in Banach Spaces, Noordhoff, Leyden, 1976.
Ph. B´enilan, Equations d’´evolution dans un espace de Banach quelconque et applications, Thesis, Orsay, 1972.
Ph. B´enilan, L. Boccardo, T. Gallou¨et, R. Gariepy, M. Pierre, J. L. Vasquez, An L1 −theory of existence and uniqueness of solutions of nonlinear elliptic equations, Ann. Scuola Norm. Sup. Pisa 22 (1995), 241-273.
Ph. B´enilan, H. Br´ezis, M. G. Crandall, A semilinear equation in L1, Ann. Scuola Norm. Sup. Pisa 2 (1975), 523-555.
Ph. B´enilan, J. Carrillo, P. Wittbold, Renormalized and entropy solutions of scalar conservation laws, Ann. Scuola Norm. Sup. Pisa 29 (2000), 313-327.
Ph. B´enilan, B. G. Crandall, A. Pazy, Evolutions Equations Governed by accretive Operators, Forth- coming book.
Ph. B´enilan, P. Wittbold, on mild and weak solutions of elliptic-parabolic equations, Adv. Diff. Equ. 1 (1996), 1053-1073.
L. Boccardo, T. Gallou¨et, L. Orsina, Existence and uniqueness of entropy solutions for nonlinear elliptic equations with measure data, Ann. Inst. Henri Poincar´e, 13, 5 (1196), 539-551.
G. Bouchitt´e, Calcul des variations en cadre non r´eflexif. Repr´esentation et relaxation de fonction-nelles int´egrales sur un espace de mesures. Applications en plasticit´e et homog´enisation. Th`ese de Doctorat d’Etat. Perpignan, 1987.
G. Bouchitt´e, Conjugu´e et sous-diff´erentiel d’une fonctionnelle int´egrale sur un espace de Sobolev, C. R. Acad. Sci. Paris S´er. I Math. 307 (1988), no., 79-82.
H. Br´ezis; Analyse Fonctionnelle: Th´eorie et Applications, Paris, Masson (1983).
J. Carrillo, Entropy solutions for nonlinear degenerate problems, Arch. Ration. Mech. Anal, 147 (1999), 269-361.
R. Diperna, P. L. Lions, On the Cauchy problem for the Boltzman equation: global existence and stability, Ann. of Math. 130 (1989), 321-366.
N. Dunfort, L. schwartz, Linear Operators, part I, Pure and Applied Mathematics, Vol VII.
C. B. Jr. Morrey, Multiple Integrals in the Calculus of Variations, Springer-Verlag, 1966.
J. Neˇcas, Les M´ethodes Directes en Th´eorie des Equations Elliptiques, Masson et Cie, Paris, 1967.
A. Prignet, Conditions aux limites non homog`enes pour des probl`emes elliptiques avec second membre Mesure, Ann. Fac. Sci. Toulouse, 5 (1997), 297-318.
K. Sbihi & P. Wittbold, Entropy solution of a quasilinear elliptic problem with nonlinear boundary condition, Commun. Appl. Anal. 11 (2007), no. 2, 299-325.
R. E. Showalter, Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, American Mathematical Society, Mathematical Surveys and Monographs, Vol 49, ISSN, 0076-5376, 1997.
F. Simondon, Etude de l’´equation ∂t b (u) − div a (b (u), Du) = 0 par la m´ethode des semi-groupes dans L1 (Ω), Publ. Math. Besanon, Analyse non lin´eaire 7 (1983).
Science Publishing Group
1 Rockefeller Plaza,
10th and 11th Floors,
New York, NY 10020
Tel: (001)347-983-5186